ADHD

Question
Posted by: Natalie de Olim | 2011/09/07

Q.

ADHD

Can you somehow put my mind at ease? Reading an article on Ritalin has spiralled me into a " panic attack"  ...!!!My son is on Ritalin - he is 7 years old - 5mg at 7am and the other 5mg at 10h30 am. He was on Concerta, but was getting tics. The paediatric neurologist wants to monitor this dosage of Ritalin, and if he still develops tics, she wants to put him on Strattera.
We started him last Thursday, and almost immediately after taking the first dose, he complains of bad tummy ache. He yawns throughout the morning and continuously says he " doesn''t feel good" . He says his head feels funny and he is nauseous. Even in the evening, when the Ritalin is no longer in his system. Do you have an idea if these side effects carry on or do they get better? He has been on the meds for four days.
I have had to give the 5mg to the office for administration at 10h30. This is all effecting me terribly.I dont know where to turn and what to do. So sad : (

Expert's Reply

A.

ADHD Expert

Dera Natalie,

The symptoms you are describing are quite common and in most cases they do subside after a few weeks.

Please bear in mind that the aim of medication is do good, not harm. An analysis therefore needs to be made on whether the medication is doing MORE harm or MORE good.

Always consult with your prescribing doctor regarding side effects as s/he may change the dose.

Best wishes,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2011/09/13

Dera Natalie,

The symptoms you are describing are quite common and in most cases they do subside after a few weeks.

Please bear in mind that the aim of medication is do good, not harm. An analysis therefore needs to be made on whether the medication is doing MORE harm or MORE good.

Always consult with your prescribing doctor regarding side effects as s/he may change the dose.

Best wishes,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.